Complicated acute myocardial infarction in a menopausal patient treated with synthetic gestagen lynestrenol
Maciej Jędras, Sławomir Stawicki, Zbigniew Tomik, Przemysław Stolarz
Med Sci Monit 1996; 2(6): CS821-823
A case of a 56 year old woman is presented in whom lynestrenol was administered for more than six months due to perimenopausal uterine bleeding. A series of thrombotic complications followed including acute anterior myocardial infarction, reinfarction, left ventricle thrombus formation and bilateral venous thrombosis. Clinical observation, typically focused on the management of internal disorders, pointed towards menopausal regulation and treatment as the cause for rapid onset and course of disease in this previously healthy subject. A concise review of the progress in the solution of problems met in practice by a physician in a perimenopausal patient is presented, with emphasis laid on the need of co-operation with a gynaecologist. Due to metabolic, cardiovascular, psychophysical and other substantial changes the menopausal patient needs to be treated with adequately selected estrogens and progestins, differing in properties and contraindications.
Keywords: Myocardial Infarction, menstrual disorders, Lynestrenol